What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 17, 12:19 PM MST, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 17, 12:19 PM MST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
119 PM MDT Mon Jun 17 2019
.SHORT TERM...(This evening through Wednesday night)
Issued at 117 PM MDT Mon Jun 17 2019
Tonight...Scattered thunderstorms, some strong, have already erupted
across our counties as of early afternoon. With CAPE from 1500 to
2000 J/Kg across our southeast counties, and weak shear, we may see
isolated severe storms through early evening, with the main threat
being large hail. Showers and thunderstorms will decrease in areal
coverage after midnight across western Nebraska.
Tuesday...Another day with scattered to numerous showers and
thunderstorms in the afternoon and evening, with a moist atmosphere
in place and a surface trough to focus the convection across our
counties. Temperatures will be kept relatively cool with all the
cloud cover and precipitation coverage.
Wednesday...Drier and warmer weather expected as west northwest flow
aloft and near the surface helps to dry out the atmosphere
somewhat. Still a chance for late day showers and thunderstorms
mainly along and east of Interstate 25.
.LONG TERM...(Thursday through Monday)
Issued at 117 PM MDT Mon Jun 17 2019
Thursday...Isolated to scattered late day showers and thunderstorms
expected as brisk west southwest flow aloft develops and there is an
increase in low and mid level moisture with a disturbance aloft
moving overhead.
Friday...Cooler with an increased coverage of afternoon and evening
shower and thunderstorm coverage in the wake of a passing cold front
and with deeper low and mid level moisture in place.
Saturday...Continued relatively cool and showery with a trough aloft
over Utah, and weak disturbances ejecting northeastward across our
counties over the moist low and mid levels.
Sunday...The trough aloft moves overhead continuing the chance for
afternoon and evening showers and thunderstorms, although
temperatures will be slightly warmer with more sunshine.
Monday...The warming trend continues as a low amplitude ridge aloft
builds overhead. With enough low and mid level moisture present,
expect isolated late day showers and thunderstorms.
&&
.AVIATION...(For the 18Z TAFS through Tuesday morning)
Issued at 1128 AM MDT Mon Jun 17 2019
Tricky and complicated Aviation forecast today and tonight with
numerous showers and thunderstorms expected this afternoon followed
by ongoing showers and thunderstorms/periods of fog tonight.
Thunderstorms have already started to develop in the mountains and
should move eastward into the eastern plains and gradually redevelop
further west this afternoon through late this evening as potent
disturbance aloft moves across the area. Believe most areas will
see a decent coverage of thunderstorms so kept VCTS or TSRA for each
terminal. After the thunderstorm coverage decreases a bit tonight,
areas of fog may develop for all western Nebraska terminals and KCYS
as well. There is the potential for isolated to widely scattered
thunderstorms to redevelop overnight, especially across southeast
Wyoming and the northern Nebraska panhandle. Will keep this out of
the area TAF for now (past 06z) due to low confidence. Thunderstorms
this afternoon and evening may contain gusty winds, hail, and
moderate-high turbulence.
&&
.FIRE WEATHER...
Issued at 117 PM MDT Mon Jun 17 2019
Minimal concerns through Tuesday due to cooler
temperatures and the coverage of showers and thunderstorms. Warmer
temperatures and less coverage of showers and thunderstorms for
Wednesday and Thursday will lead to lower afternoon humidities.
Afternoon humidities will be higher for Friday and the weekend.
&&
.HYDROLOGY...
Issued at 117 PM MDT Mon Jun 17 2019
Hydrologic concerns will continue for the Upper North
Platte and Laramie Rivers and their tributaries due to a ripe high
elevation snow pack and increasing chances for rain on snow-melt
today through Tuesday. Latest RFC forecasts maintain minor flood
potential near Saratoga and along portions of the Laramie Watershed.
Current model QPF indicates the potential for significant
precipitation above 9000 feet in the form of rain with daytime
temperatures in the 50s and nighttime low temperatures around 37
degrees. Runoff due to saturated soils will likely cause streams and
rivers to rise through Tuesday. A River Flood Warning remains in
effect for the Upper North Platte River near Saratoga. Additional
flood watches and warnings may be required with the potential for
heavy slow-moving convection.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...RUBIN
LONG TERM...RUBIN
AVIATION...TJT
FIRE WEATHER...RUBIN
HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 17, 9:41 AM MST, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1041 AM MDT Mon Jun 17 2019
NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
181030-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
1041 AM MDT Mon Jun 17 2019
This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Scattered to numerous thunderstorms will redevelop late this morning
and continue into the evening. There is a Marginal to Slight Risk
for severe thunderstorms producing wind gusts to 60 mph and large
hail south of a line from Alliance to Laramie. Locally heavy
rainfall may cause minor flooding of low lying areas.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Scattered to numerous thunderstorms are expected Tuesday. Locally
heavy rainfall is possible. Isolated thunderstorms are forecast
Wednesday and Thursday, becoming scattered Friday through Sunday.
.Spotter information statement...
Spotter activation may be required from late this morning until
early evening south of a line from Alliance to Laramie.
WYZ104-105-109>115-181030-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
1041 AM MDT Mon Jun 17 2019
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Scattered thunderstorms will redevelop late this morning and
continue into the evening. Severe weather is not expected,
however gusty winds and locally heavy rainfall are possible.
A ripe snow pack remains above 9000 feet over the mountains, and
rain on snow-melt could cause flooding concerns. Be alert for
rapid increases in flow through area rivers and streams. A River
Flood Warning continues for the Upper North Platte River at
Saratoga.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Scattered to numerous thunderstorms are expected Tuesday. Locally
heavy rainfall is possible. Isolated thunderstorms are forecast
Wednesday and Thursday, becoming scattered Friday through Sunday.
.Spotter information statement...
Spotter activation will not be required.
In the hours before
Local storm report, Jun 17, 12:53 PM MST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
153 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 4 N POTTER 41.28N 103.31W
06/17/2019 E1.75 INCH CHEYENNE NE FIRE DEPT/RESCUE
&&
RUBINSpecial weather statement, Jun 17, 1:07 PM MST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
207 PM MDT Mon Jun 17 2019
WYZ116>118-172045-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
207 PM MDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND
SOUTHWESTERN LARAMIE COUNTIES UNTIL 245 PM MDT...
At 207 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crystal Lake Campground, or 15 miles west of Cheyenne, moving east at
25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cheyenne, South Greeley, Federal, Crystal Lake Reservoir, Crystal
Lake Campground, Buford, Granite Springs Reservoir, North Crow
Campground, Ranchettes, Granite Springs Campground, Warren AFB,
Frontier Park, North Cheyenne, Warren Af Base, Fox Farm-College and
South Greeley High.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 23.
Interstate 80 in Wyoming between mile markers 332 and 374.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4123 10538 4136 10466 4101 10451 4100 10533
TIME...MOT...LOC 2007Z 262DEG 28KT 4112 10508
Trudel
Special weather statement, Jun 17, 1:25 PM MST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
225 PM MDT Mon Jun 17 2019
NEZ054-172115-
Kimball NE-
225 PM MDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIMBALL COUNTY
UNTIL 315 PM MDT...
At 224 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Kimball Airport, or 11 miles south of Kimball. This
storm was nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central
Kimball County.
LAT...LON 4113 10378 4115 10355 4100 10351 4100 10378
TIME...MOT...LOC 2024Z 057DEG 4KT 4106 10365
Rubin
Special weather statement, Jun 17, 1:36 PM MST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
236 PM MDT Mon Jun 17 2019
NEZ003-021-172115-
Box Butte NE-Morrill NE-
236 PM MDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE AND
NORTHEASTERN MORRILL COUNTIES UNTIL 315 PM MDT...
At 235 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alliance, moving southeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alliance and Alliance Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4177 10272 4206 10307 4214 10298 4205 10270
4201 10270 4200 10267 4181 10268
TIME...MOT...LOC 2035Z 309DEG 15KT 4205 10294
TrudelSpecial weather statement, Jun 17, 1:53 PM MST, 47 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
253 PM MDT Mon Jun 17 2019
WYZ117>119-172145-
Central Laramie County WY-South Laramie Range Foothills WY-
East Laramie County WY-
253 PM MDT Mon Jun 17 2019
...SPECIAL WEATHER STATEMENT...
At 252 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cheyenne, moving east at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Hillsdale around 340 PM MDT.
Burns around 345 PM MDT.
Other locations impacted by this storm include Fox Farm-College and
South Greeley High.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 10 and 15.
Interstate 80 in Wyoming between mile markers 360 and 386.
LAT...LON 4102 10484 4120 10485 4127 10436 4100 10434
TIME...MOT...LOC 2052Z 267DEG 16KT 4112 10475
Rubin
Special weather statement, Jun 17, 1:59 PM MST, 41 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
259 PM MDT Mon Jun 17 2019
WYZ108-172145-
Goshen County WY-
259 PM MDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GOSHEN COUNTY UNTIL
345 PM MDT...
At 259 PM MDT, Doppler radar was tracking a strong thunderstorm near
Jay Em, or 22 miles north of Torrington, moving southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Goshen
County, including the following locations... Hwy 85 At Dry Rawhide
Creek.
LAT...LON 4241 10442 4244 10429 4227 10406 4219 10440
TIME...MOT...LOC 2059Z 335DEG 13KT 4237 10434
Rubin